Hail, Jefferson
- When
- April 11, 7:32 PM CST
- Where
- Jefferson County, Williamstown
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.067, -95.333
Thunderstorms developed over northeast and east central Kansas the early evening of the11th. Some storms became severe and produced hail up to the size of half dollars.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Thunderstorms developed over northeast and east central Kansas the early evening of the11th. Some storms became severe and produced hail up to the size of half dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 11, 1:41 PM CST, 5 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 241 PM CDT THU APR 11 2002 THUNDERSTORMS THIS EVENING THE MAIN CONCERN... CONVECTION LOOKS TO BE STARTING TO FIRE ALONG THE APPROACHING COLD FRONT. THIS SHOULD MOVE EAST AND SWEEP OUT OF THE CWA BY MIDNIGHT AS THE COLD FRONT MOVES ACROSS. DRY WEATHER FRIDAY BEFORE NEXT EPISODE STARTS OVER WESTERN COUNTIES FRIDAY NIGHT AND ALL CWA SATURDAY ENDING IN THE EAST SATURDAY NIGHT. MORE CONVECTION EXPECTED NEXT WEEK AS SHORT WAVES COME THROUGH THE UPPER FLOW. FOLLOWED A BLEND OF CURRENT FORECAST WITH LATEST GUIDANCE CONSENSUS AND COORDINATION WITH SURROUNDING OFFICES REGARDING TEMPERATURES. .TOP...NONE 34
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
639 PM CDT THU APR 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 3 SW HERINGTON KS .75 INCH HAIL
04/11/02 DICKINSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
645 PM CDT THU APR 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM ALTA VISTA KS 1.25 INCH HAIL
04/11/02 WABAUNSEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
703 PM CDT THU APR 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0539 PM 5 S MANHATTAN KS .75 INCH HAIL
04/11/02 RILEY PUBLIC REPORTED DIME
SIZE HAILPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
733 PM CDT THU APR 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM 5 N DOVER KS .75 INCH HAIL
04/11/02 SHAWNEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
758 PM CDT THU APR 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0549 PM 4 NW BURDICK KS .88 INCH HAIL
04/11/02 MORRIS PUBLIC REPORTED NICKEL
SIZE HAILKSZ035>038-054-120130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 808 PM CDT THU APR 11 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 84 EXPIRED AT 8 PM CDT... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR DICKINSON... GEARY...MORRIS...WABAUNSEE...AND LYON COUNTIES WAS ALLOWED TO EXPIRE AT 8 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REST OF THE EVENING ACROSS PARTS OF EAST CENTRAL KANSAS...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
The Topeka radar (KTWX), 78 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289775, 5289776.